Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 34, NWS Raleigh, NC

June 29, 2010Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 29, 2010, 2:22 PM EDT for Wayne County, North Carolina. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2010, 2:22 PM EDT (18:22 UTC)
Expired
Jun 29, 2010, 3:30 PM EDT
In force
68 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:45 PM EDTFLASH FLOOD3 Ene Goldsboro, NCCAR STRANDED IN HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WGUS52 KRAH 291822
FFWRAH
NCC191-291930-
/O.NEW.KRAH.FF.W.0034.100629T1822Z-100629T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN WHICH WILL LIKELY PRODUCE 
FLOODING OVER EASTERN WAYNE COUNTY. DOPPLER RADAR ESTIMATED THAT 1.5 
INCHES OF RAIN HAS FALLEN OVER GOLDSBORO. AN ADDITIONAL INCH OF RAIN 
IS POSSIBLE THROUGH 330 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WALNUT CREEK AND
  GOLDSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3535 7782 3529 7782 3525 7801 3544 7807
      3550 7782 3542 7782 3540 7780 3536 7780

$$

13
1 follow-up statement
145 
WGUS72 KRAH 291855
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT TUE JUN 29 2010

NCC191-291930-
/O.CON.KRAH.FF.W.0034.000000T0000Z-100629T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
255 PM EDT TUE JUN 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
EASTERN WAYNE COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER GOLDSBORO IN 
EASTERN WAYNE COUNTY. DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES OF 
RAIN HAVE FALLEN OVER THE CITY SINCE 130 PM AND AN ADDITIONAL 1 TO 2 
INCHES OF RAIN IS POSSIBLE THROUGH 330 PM. STRANDED VEHICLES HAVE 
BEEN REPORTED ON THE EAST SIDE OF TOWN. WATER COULD ALSO FLOOD 
SEVERAL ROADS...INCLUDING FERRY BRIDGE ROAD...ALONG THE NEUSE RIVER 
JUST SOUTH OF GOLDSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3535 7782 3529 7782 3525 7801 3544 7807
      3550 7782 3542 7782 3540 7780 3536 7780

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:02 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 29, 1:02 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
102 PM EDT TUE JUN 29 2010

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
AFTERNOON AND DRIFT SLOWLY SOUTHEAST ACROSS THE REGION THROUGH
WEDNESDAY. DRIER AND MUCH COOLER WILL OVERSPREAD THE REGION
WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 AM TUESDAY...

EXPECT ISOLATED TO SCATTERED AFTERNOON CONVECTION TO FIRE MUCH
SOONER COMPARED TO THE PAST FEW DAYS. 12Z UPPER AIR ANALYSIS DEPICTS
A HIGH LEVEL SHEAR AXIS SW-NE ACROSS THE FORECAST AREA. IN
ADDITION...CENTRAL NC IS IN THE RIGHT ENTRANCE REGION OF A
100-110KT JET OVER NEW ENGLAND. THIS WILL SUPPORT DIVERGENCE
ALOFT...INDICATIVE OF LOW LEVEL CONFLUENCE. THIS CONFLUENCE IS
SHOWING UP ON THE MESOSCALE STREAMLINE ANALYSIS OVER THE SANDHILLS
INTO THE COASTAL PLAIN. WHILE CANNOT RULE OUT ISOLATED CONVECTION
FIRING IN THE NW PIEDMONT BY EARLY-MID AFTERNOON...BELIEVE THAT
CONVECTION WILL INITIALLY FIRE AND BECOME SCATTERED ALONG AND AHEAD
OF THE UPPER LEVEL SHEAR AXIS IN THE SANDHILLS AND COASTAL PLAIN.
THIS REGION WILL ALSO EXHIBIT THE BEST MLCAPE WITH VALUES PROJECTED
AROUND 1500 J/KG. ALTHOUGH THE EFFECTIVE SHEAR IS WEAK...APPEARS TO
BE ENOUGH SHEAR TO HELP ORGANIZE CONVECTION INTO BROKEN SEGMENTS.
THE STORMS THAT ARE ABLE TO MAINTAIN UPDRAFTS FOR 30-45 MINUTES WILL
HAVE THE BEST POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS WHEN
THEY COLLAPSE. WILL MAINTAIN THE BEST CHANCE POPS OVER THE SE HALF.
THIS EVENING INTO THE OVERNIGHT...LOW LEVEL TROUGH EXPECTED TO
SHARPEN OVER OUR REGION AS A DISTURBANCE AND ITS ASSOCIATED MID
LEVEL TROUGH DROPS SE FROM THE OH VALLEY INTO THE CAROLINAS. THIS
SHOULD SERVE TO FOCUS CONVECTION OVER SECTIONS OF THE PIEDMONT OR
THE SANDHILLS. THERE WILL BE POTENTIAL FOR THE STORMS TO REPEAT OVER
THE SAME LOCATIONS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING.
CURRENTLY...THE THREAT FOR CONVECTION APPEARS BEST ALONG AND EAST OF
HIGHWAY 1. DID ADJUST POPS SLIGHTLY FOR TONIGHT BUT ESSENTIALLY THE
SAME IDEA AS PER PREVIOUS FORECAST WITH HIGH END CHANCE POPS NW TO
LIKELY POPS SE HALF.

TEMPS THIS AFTERNOON DEPENDENT UPON CLOUD AND CONVECTIVE COVERAGE.
FULL SUN VALUES WITH LOW LEVEL THICKNESS IN THE 1430-1435M RANGE
SUPPORT MAX TEMPS IN THE MID 90S. WILL SHADE TEMPS UP A DEGREE OR
TWO MOST LOCALES. MINS TONIGHT UPPER 60S NW TO MID 70S SE APPEAR ON
TARGET. IF ANY ADJUSTMENTS NEEDED...IT WOULD BE THE FAR N-NW WHERE
MIN TEMPS MAY BE A COUPLE OF DEGREES WARMER.

&&

.SHORT TERM/WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...

CLOSED MID-LEVEL CYCLONE OVER THE EASTERN GREAT LAKES WILL MOVE
ACROSS QUEBEC THROUGH THURSDAY...DRAGGING BEHIND IT THE UPPER
MID/UPPER LEVEL TROUGH...AND PROMISE OF A WELCOMED PATTERN CHANGE
FOR MUCH OF THE EASTERN US.

THE SURFACE COLD FRONT IS EXPECTED TO BISECT AREA WEDNESDAY MORNING.
BUT BY WEDNESDAY AFTERNOON...MODEL DISCREPANCIES ARISE CONCERNING
HOW QUICK THE FRONTAL ZONE WILL SLIP SOUTHEAST OF THE AREA. THE GFS
AND EC KEEP THE FRONT DRAPED ACROSS THE CENTRAL-SOUTHERN ZONES
THROUGH EARLY THURSDAY WITH SIGNIFICANT POST-FRONTAL RAIN OVER THE
AREA THROUGH THE DAY ON WEDNESDAY AND WELL INTO WEDNESDAY NIGHT AS
DCVA OVERSPREADS THE AREA AHEAD AND COINCIDENT WITH THE UPPER TROUGH
PASSAGE AND UNDERNEATH THE RIGHT ENTRANCE DIVERGENCE REGION OF A
60KT JET STREAK EXTENDING DOWN THE MID-ATLANTIC REGION. MEANWHILE
THE NAM IS MUCH FASTER TO PUSH THE FRONT SOUTH AND EAST OF THE
AREA...KEEPING IT DRY ACROSS MUCH OF THE FORECAST AREA ON WEDNESDAY
AND WEDNESDAY NIGHT. CURRENT FORECAST IS WEIGHTED TOWARDS THE MODEL
MAJORITY OF THE GFS AND EC WILL CONTINUE THE COURSE WITH HIGH CHANCE
POPS/LOW LIKELY POPS ACROSS THE SOUTHEAST ZONES THROUGH THE DAY ON
WEDNESDAY...TAPERING OFF TO SLIGHT CHANCE ACROSS CENTRAL AREAS.
IT APPEARS WESTERN ZONES MAY STAY DRY ALTOGETHER AS MODELS
SHOW DRY AIR RIDGE STARTING TO NUDGE EASTWARD INTO THE PIEDMONT.
THEN OVERNIGHT...GRADUALLY LOWER POPS TO SMALL CHANCE AND SLIGHT
CHANCE BEFORE RAIN CHANCES COME TO AND END ALL TOGETHER AS THE
UPPER TROUGH PASSAGE THURSDAY MORNING...SHOULD SPELL THE END OF
RAIN CHANCES AS THE FRONTAL ZONE SHIFTS EAST OF THE AREA.

EARLY SEVERE PARAMETERS SUGGEST CLOUD COVER AND HIGH RAIN CHANCES
ALONG AND SOUTH OF THE FRONT SIGNIFICANTLY RETARDS AFTERNOON
HEATING AND RESULTING DESTABILIZATION. SO THE THREAT OF SEVERE
STORMS LOOKS NEARLY NON-EXISTENT...BUT IF SOME BREAKS DEVELOP
EARLY ON WEDNESDAY AND SUFFICIENT INSTABILITY CAN BE REALIZED...
BETTER DEEP LAYER SHEAR OF 30 TO 35 KTS WOULD SUPPORT SOME
ORGANIZED CONVECTION. THE MORE LEGITIMATE CONCERN COULD BE
LOCALIZED FLOODING ACROSS THE SANDHILLS AND CENTRAL/SOUTHERN COASTAL
PLAINS WITH THE POTENTIAL TO SEE SOME SIGNIFICANT HEAVY RAINFALL
FROM WEDNESDAY THROUGH EARLY THURSDAY INVOF OF THE QUASI-STATIONARY
FRONTAL ZONE AS MODEL SOUNDINGS SHOW PWATS BETWEEN 2.1 TO 2.3"(175
PERCENT OF NORMAL). WILL HIGHLIGHT THIS THREAT IN THE HWO.

TRICKY TEMPERATURE FORECAST ON WEDNESDAY...HIGHLY DEPENDENT
UPON CLOUDS/RAIN WITH ANAFRONTAL ZONE. SOME OF THE COOLEST READINGS
ON WEDNESDAY AFTERNOON COULD BE ACROSS THE FAR SE IN THE MORE
MOIST AIRMASS. HIGHS IN THE LOWER TO MID 80S. LOWS WEDNESDAY NIGHT
IN THE LOWER 60S NW TO AROUND 70S SE. THE LONG AWAITED RETURN TO
BELOW NORMAL TEMPERATURES ARRIVES IN EARNEST ON THURSDAY.
HIGHS THURSDAY IN THE LOWER 80S WITH LOWS THURSDAY NIGHT IN THE
UPPER 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 AM TUESDAY...

NO CHANGE IN PREVIOUS THINKING.

MEDIUM RANGE MODELS ARE IN AGREEMENT ON A DRY HOLIDAY WEEKEND FOR
CENTRAL NORTH CAROLINA WITH TEMPERATURES MODERATING BACK TOWARD
SEASONABLE LEVELS.

THE MID LEVEL RIDGE WHICH EXTENDS UP THE LENGTH OF THE MISS VALLEY
THURSDAY NIGHT PUSHES EASTWARD THROUGH THE WEEKEND AS THE UPPER
TROUGH OVER THE EASTERN US LIFTS TO THE NORTHEAST. AS THE SURFACE...
THE RIDGE CENTERED OVER THE GREAT LAKES DRIFTS EAST ACROSS THE
MIDATLANTIC AND NORTHEAST THROUGH SATURDAY... THEN CONTINUES MOVING
OFF THE COAST THROUGH MONDAY... WHILE STILL EXTENDING SOUTHWESTWARD
DOWN THROUGH NORTH CAROLINA. THE GFS/ECMWF AGREE QUITE WELL ON THE
MID LEVEL RIDGE AXIS BECOMING SOUTHWEST TO NE ORIENTED OVER THE
MIDATLANTIC REGION... WHICH WILL MEAN PLENTY OF MID LEVEL WARMTH AND
SUBSIDENCE TO INHIBIT CONVECTION AS WELL AS A STEADY MODERATION OF
TEMPERATURES. WILL HAVE FAIR TO MOSTLY CLEAR SKIES THROUGH THE
PERIOD. EXPECT HIGHS ABOUT A CATEGORY BELOW NORMAL FRIDAY (LOW TO
MID 80S)... TRENDING UP THROUGH THE WEEKEND TO ABOUT A CATEGORY
ABOVE NORMAL (AROUND 90 TO LOWER 90S). LOWS IN THE UPPER 50S TO
LOWER 60S THURSDAY NIGHT WILL CLIMB TO THE MID TO UPPER 60S BY
MONDAY MORNING.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1255 PM TUESDAY...

WHILE MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 2 PM
WEDNESDAY...THERE WILL BE BRIEF PERIODS OF MVFR VISIBILITIES AND
CEILINGS IN THE VICINITY OF SCATTERED THUNDERSTORMS LATER THIS
AFTERNOON AND TONIGHT. CONVECTIVE COVERAGE IS EXPECTED TO BE
GREATEST OVER THE SE HALF OF THE REGION OR ROUGHLY ALONG AND EAST OF
HIGHWAY 1. STRONG WINDS WITH GUSTS NEAR 40KTS MAY OCCUR IN VICINITY
OF THE STORMS ALONG WITH FREQUENT LIGHTNING STRIKES.

A COLD FRONT APPROACHING FROM THE NW IS RESPONSIBLE FOR INITIATING
THIS ROUND OF CONVECTION. THIS FRONT WILL DRIFT E-SE ACROSS THE
NORTHERN COUNTIES AFTER MIDNIGHT. THE FRONT WILL CONTINUE TO SERVE
AS A FOCUS WITH THE DEVELOPMENT OF SHOWERS AND A FEW T-STORMS
WEDNESDAY AFTERNOON IN THE VICINITY OF KFAY.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC FROM THE NW WEDNESDAY NIGHT
AND THURSDAY. THE INFLUENCE OF THIS WEATHER SYSTEM WILL RESULT IN A
PROLONG PERIOD OF VFR CONDITIONS AND GREATLY DIMINISH THE CHANCE FOR
CONVECTION THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE FIRST
HALF OF THE HOLIDAY WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...WSS
SHORT TERM...CBL
LONG TERM...HARTFIELD/CBL
AVIATION...WSS
Hazardous weather outlook, Jun 29, 2:13 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT TUE JUN 29 2010

NCZ028-042-043-073>078-083>086-088-089-301000-
EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
213 PM EDT TUE JUN 29 2010

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CROSS THE SOUTHERN
HALF OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN
ADDITION...THE STORMS WILL PRODUCE FREQUENT OR CONTINUOUS
LIGHTNING STRIKES AS WELL AS TORRENTIAL DOWNPOURS THAT WILL RESULT
IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
SANDHILLS AND SOUTHERN COASTAL PLAIN WEDNESDAY. AN ISOLATED SEVERE
STORM OR TWO IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS
AND LARGE HAIL. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED
FLOODING OF STREETS AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021>027-038>041-301000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
213 PM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
NORTH CAROLINA THIS AFTERNOON AND PERSIST WELL INTO THE NIGHT. A
FEW STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT OF
DAMAGING DOWNBURST WINDS. IN ADDITION...HEAVY DOWNPOURS MAY
RESULT IN LOCALIZED FLOODING OF STREETS AS WELL AS CREEKS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 29, 1:31 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT TUE JUN 29 2010

NCZ084-291830-
RICHMOND-
131 PM EDT TUE JUN 29 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND COUNTY THROUGH 230
PM EDT...

AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKINGHAM...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLERBE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3501 7989 3505 7988 3517 7971 3517 7966
      3515 7964 3516 7961 3512 7957 3507 7957
      3506 7950 3504 7946 3498 7957 3491 7957
      3486 7982
TIME...MOT...LOC 1731Z 241DEG 9KT 3498 7977

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:39 PM EDTSpecial Weather StatementRAHDavidson66 min
Jun 28, 9:41 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 28, 10:58 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake62 min
Jun 28, 11:21 PM EDTSpecial Weather StatementRAHChatham54 min
Jun 28, 11:33 PM EDTSpecial Weather StatementRAHNash72 min
Jun 29, 1:31 PM EDTSpecial Weather StatementRAHRichmond59 min
Jun 29, 1:41 PM EDTSevere Thunderstorm WarningRAHRichmond49 min
Jun 29, 1:53 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Jun 29, 2:01 PM EDTAreal Flood AdvisoryRAHRichmond75 min
Jun 29, 2:08 PM EDTAreal Flood AdvisoryRAHWayne82 min
Jun 29, 2:13 PM EDTSevere Thunderstorm WarningRAHScotland52 min
Jun 29, 2:31 PM EDTSevere Thunderstorm WarningRAHWayne59 min
Jun 29, 3:00 PM EDTSevere Thunderstorm WarningRAHMontgomery33 min
Jun 29, 3:06 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett69 min
Jun 29, 3:07 PM EDTSevere Thunderstorm WarningRAHWayne53 min
Jun 29, 3:21 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee39 min
Jun 29, 3:32 PM EDTFlash Flood WarningRAHWayne88 min
Jun 29, 3:38 PM EDTSpecial Weather StatementRAHDavidson, Randolph52 min
Jun 29, 3:42 PM EDTSpecial Weather StatementRAHMontgomery, Stanly63 min
Jun 29, 3:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne71 min
Jun 29, 3:59 PM EDTSpecial Weather StatementRAHLee, Moore61 min
Jun 29, 4:05 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake55 min
Jun 29, 4:06 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly38 min
Jun 29, 4:22 PM EDTSpecial Weather StatementRAHRichmond53 min
Jun 29, 4:28 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph25 min
Jun 29, 4:40 PM EDTSpecial Weather StatementRAHRandolph65 min
Jun 29, 5:00 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson45 min
Jun 29, 5:03 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Richmond, Scotland57 min
Jun 29, 5:15 PM EDTSpecial Weather StatementRAHStanly45 min
Jun 29, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Jun 29, 5:27 PM EDTSevere Thunderstorm WarningRAHWake39 min
Jun 29, 5:30 PM EDTSpecial Weather StatementRAHEdgecombe60 min
Jun 29, 5:31 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore44 min
Jun 29, 5:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe40 min
Jun 29, 5:43 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Richmond, Scotland77 min
Jun 29, 6:38 PM EDTSpecial Weather StatementRAHWake37 min
Jun 29, 6:47 PM EDTSpecial Weather StatementRAHStanly58 min
Jun 29, 7:15 PM EDTSpecial Weather StatementRAHBladen60 min
Jun 29, 7:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningRAHSampson62 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.